MAUDE Adverse Event Report: ALCON GRIESHABER AG LAUREATE ANTERIOR VITRECTOMY TIP; UNIT, PHACOFRAGMENTATION

ALCON GRIESHABER AG LAUREATE ANTERIOR VITRECTOMY TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 180.01
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that ophthalmic cutter on the operating console was not working during the surgery.The surgery was completed after replacing the product with another one.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6., and h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no complaints associated with it other than this report.The investigation is concluded based on the sample evaluation outlined below.The returned instrument was delivered in its inner and outer blister covered with the tyvek foil showing the lot information.The instrument shows no macroscopic signs of damage and no obvious surgical residue.The product was visually inspected using a photomicroscope at various magnifications.The visual inspection showed no abnormalities.The instrument was then tested, and it was noted that opening and closing worked, but that there was some scratching.The customer's complaint is therefore confirmed.It cannot be determined how or where the damage to the sample occurred.Therefore, a root cause for the customer's reported event could not be determined conclusively the exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
LAUREATE ANTERIOR VITRECTOMY TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20013313
Report Number3003398873-2024-00090
Device Sequence Number4375997
Product Code HQC
UDI-Device Identifier07612717064621
UDI-Public(01)07612717064621(17)250331(11)220406(10)14H1XK
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K911808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number180.01
Device Lot Number14H1XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown